Alert archive / Virginia / High Wind Warnings in 2006

High Wind Warning 4, NWS Blacksburg, VA

March 2, 2006Carroll County, Grayson County, City of Galax, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this high wind warning at Mar 2, 2006, 11:12 AM EST for Carroll County, Grayson County, City of Galax, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Mar 2, 2006, 4:00 PM EST. It was in force for 12 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2006, 11:12 AM EST (16:12 UTC)
In effect from
Mar 2, 2006, 4:00 PM EST
Expired
Mar 3, 2006, 4:02 AM EST
In force
12 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 8:38 PM ESTNON-TSTM WND DMGJefferson, NCTREE DOWN
Mar 2, 8:43 PM ESTNON-TSTM WND DMGJefferson, NCLIGHT POLE DOWN
Mar 2, 10:00 PM ESTTSTM WND DMGGalax, VATREES DOWN
Mar 2, 11:59 PM ESTNON-TSTM WND GST 66West Jefferson, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1463 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 021612
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 AM EST THU MAR 2 2006

...VERY STRONG WINDS TONIGHT...

.A FAST MOVING COLD FRONT WILL MOVE THROUGH THE REGION THIS
AFTERNOON. MUCH COLDER AIR AND STRONG WINDS WILL COME IN BEHIND
THE FRONT TONIGHT.

NCZ001-002-018-VAZ015-016-030015-
/O.UPG.KRNK.HW.A.0003.060302T2100Z-060303T1100Z/
/O.NEW.KRNK.HW.W.0004.060302T2100Z-060303T1100Z/
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
1112 AM EST THU MAR 2 2006

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT NORTHWEST WINDS OF 20 TO 40 MPH THIS EVENING WITH GUSTS OF
40 TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED  WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ003-019-VAZ017-032-030015-
/O.UPG.KRNK.HW.A.0003.060302T2100Z-060303T1100Z/
/O.NEW.KRNK.WI.Y.0006.060302T2100Z-060303T1100Z/
SURRY-WILKES-FLOYD-PATRICK-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...FLOYD...STUART
1112 AM EST THU MAR 2 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH THIS EVENING WITH GUSTS OF
40 TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

VAZ007-009>014-018>020-022>024-033>035-030015-
/O.NEW.KRNK.WI.Y.0006.060302T2100Z-060303T1100Z/
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...ROCKY MOUNT...BEDFORD...AMHERST
1112 AM EST THU MAR 2 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST FRIDAY. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH THIS EVENING WITH GUSTS OF
40 TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS  57 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS71 KRNK 022012 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EST THU MAR 2 2006

...VERY STRONG WINDS TONIGHT...

.STRONG WINDS CAN BE EXPECTED BEHIND A FRONT THIS EVENING AND
OVERNIGHT. 

NCZ001-002-018-VAZ015-016-030415-
/O.CON.KRNK.HW.W.0004.060302T2100Z-060303T1100Z/
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
312 PM EST THU MAR 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

EXPECT NORTHWEST WINDS OF 20 TO 40 MPH THIS EVENING WITH GUSTS OF
40 TO 60 MPH.

WINDS OF THESE SPEEDS CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES
AND POWER LINES. ALSO...DRIVERS OF HIGH PROFILE VEHICLES SUCH AS
TRACTOR TRAILERS WILL NEED TO USE EXTREME CAUTION IF TRAVELING THE
HIGHER TERRAIN TONIGHT.

$$

NCZ003-019-VAZ007-009>014-017>020-022>024-032>035-030415-
/O.CON.KRNK.WI.Y.0006.060302T2100Z-060303T1100Z/
SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
FLOYD-CRAIG-ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST
312 PM EST THU MAR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH THIS EVENING WITH GUSTS OF
40 TO 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

05
000 
WWUS71 KRNK 030157
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 PM EST THU MAR 2 2006

...VERY STRONG WINDS OVERNIGHT...

.STRONG NORTHWEST WINDS CAN BE EXPECTED BEHIND A COLD FRONT
OVERNIGHT.

NCZ001-002-018-VAZ015-016-031100-
/O.CON.KRNK.HW.W.0004.000000T0000Z-060303T1100Z/
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
857 PM EST THU MAR 2 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

EXPECT NORTHWEST WINDS OF 20 TO 40 MPH OVERNIGHT WITH GUSTS OF 
40 TO 60 MPH.

WINDS OF THESE SPEEDS CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES
AND POWER LINES. ALSO...DRIVERS OF HIGH PROFILE VEHICLES SUCH AS
TRACTOR TRAILERS WILL NEED TO USE EXTREME CAUTION IF TRAVELING
THE HIGHER TERRAIN TONIGHT.

$$

NCZ003-019-VAZ007-009>014-017>020-022>024-032>035-031100-
/O.CON.KRNK.WI.Y.0006.000000T0000Z-060303T1100Z/
SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
FLOYD-CRAIG-ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST
857 PM EST THU MAR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

EXPECT NORTHWEST WINDS OF 20 TO 30 MPH OVERNIGHT WITH GUSTS OF 
40 TO 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

07
000 
WWUS71 KRNK 030902
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 AM EST FRI MAR 3 2006

NCZ001-002-018-VAZ015-016-031015-
/O.CAN.KRNK.HW.W.0004.000000T0000Z-060303T1100Z/
ASHE-ALLEGHANY-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
402 AM EST FRI MAR 3 2006

...HIGH WIND WARNING IS CANCELLED...

WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE STILL POSSIBLE
TODAY. THESE WINDS SPEEDS ARE BELOW WARNING CRITERIA.
THEREFORE...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS
CANCELLED THE HIGH WIND WARNING.

$$

NCZ003-019-VAZ007-009>014-017>020-022>024-032>035-031015-
/O.CAN.KRNK.WI.Y.0006.000000T0000Z-060303T1100Z/
SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
FLOYD-CRAIG-ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST
402 AM EST FRI MAR 3 2006

...WIND ADVISORY IS CANCELLED...

WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE STILL POSSIBLE
TODAY. THESE WINDS SPEEDS ARE BELOW ADVISORY CRITERIA.
THEREFORE...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS
CANCELLED THE WIND ADVISORY.

$$

RCS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Mar 2, 6:51 AM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Mar 2, 6:51 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 AM EST THU MAR 2 2006

.AVIATION...

THE SURFACE INVERSION WILL MIX OUT AROUND 15 UTC THIS MORNING WITH
WINDS GUSTING OUT OF THE SOUTHWEST FOR THE REST OF THE MORNING.
SCATTERED SHOWERS COULD PRODUCE MVFR CEILINGS AT BLF AND LWB...BUT
THE OVERALL CHANCE OF RAIN IS LOW.

A COLD FRONT COMES THROUGH THE AFTERNOON. CEILINGS AND
VISIBILITIES WILL BE VFR AT LYH...DAN AND ROA...HOWEVER...WINDS
DURING THE EVENING WILL BE STRONG OUT OF THE WEST TO NORTHWEST.

AT LWB AND BLF...UPSLOPE SNOW SHOWERS WILL DEVELOP DURING THE
EVENING..LEADING TO MVFR CEILINGS AND VISIBILITIES. CEILINGS AT
LWB WILL LOWER TO IFR AT THE END OF THE FORECAST PERIOD.

&&

.PREVIOUS DISCUSSION...
(ISSUED 335 AM EST THU MAR 2 2006)

SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...

LOW PRESSURE IS OVER EASTERN ILLINOIS AND WILL TRACK INTO MARYLAND
BY THIS AFTERNOON. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE
COUNTY WARNING AREA(CWA) THIS AFTERNOON. SHALLOW INVERSION HAS
FORMED OVERNIGHT...LEADING TO A WIDE RANGE IN TEMPERATURES WITH THE
VALLEYS IN THE UPPER 30S TO LOWER 40S AND MOST OTHER PARTS OF THE
CWA IN THE UPPER 40S TO UPPER 50S. BUFKIT HAS THE INVERSION BREAKING
AROUND 15UTC. EXPECT RAPID WARMING FOR THE REST OF THE DAY AHEAD OF
THE COLD FRONT. TEMPERATURES ON THE RIDGES IN THE WEST ARE ALREADY
CLOSE TO FORECAST HIGHS SO WILL RAISE THESE.

LOW LEVEL WINDS REMAIN WEST TO WEST SOUTHWEST IN THE WARM SECTOR
AHEAD OF THE FRONT. MODELS ARE SHOWING A VERY LIMITED WINDOW WHERE
ANY SHOWERS WILL BE POSSIBLE...AND THIS WILL ONLY BE IN THE WEST.
WILL BE REMOVING CHANCE OF RAIN IN THE PIEDMONT FOR TODAY.

ANY DEEP MOISTURE EXITS THE FORECAST AREA BY 00Z TONIGHT. BUT
ENOUGH LOW LEVEL MOISTURE IN SOUTHEAST WEST VIRGINIA...WITH
FAVORABLE NORTHWEST SURFACE TO 850 MB WINDS FOR SNOW SHOWERS.
HYSLPIT TRJECTORY FORECASTS FOR THE GREENBRIER VALLEY DO NOT SHOW
ANY GREAT LAKES INFLUENCE SO SNOW AMOUNTS WILL REMAIN UNDER ADVISORY
CRITERIA. UPSLOPE WEAKENS ON FRIDAY AS THE WINDS DIMINISH...AND BY
SATURDAY MORNING EVEN THE LOW LEVEL MOISTURE IS GONE.

MODELS...ESPECIALLY THE NAM...SHOW SUPPORT FOR STRONG WINDS TONIGHT
BEHIND THE FRONT. THE LOW LEVEL JET IS 50 TO 55 KNOTS. FORECAST
CROSS SECTIONS SHOW 35 TO 45 KTS ALONG THE RIDGES AND A LOT OF
SUBSIDENCE. IMPRESIVE PRESSURE RISES AND MOMENTUM TRANSFER ALSO
SUGGEST WINDS GUSTS MAY BE ABOVE 50 KNOTS...SO WL ISSUE A HIGH WIND
WATCH ALONG THE BLUE RIDGE SOUTH OF ROANOKE INTO THE NORTHWEST NORTH
CAROLINA MOUNTAINS.

LONG TERM (SUNDAY THROUGH WEDNESDAY)...

NO CHANGES AT THIS TIME.

AVIATION...

OVERNIGHT INTO THIS AFTERNOON...40-50 KT SOUTHWEST LOW LEVEL
JET TO ENTER THE AREA BY SUNRISE AHEAD OF A STRONG COLD FRONT. THIS
JET AND WARM AIR ADVECTION WILL HELP CONVERT STATIONARY
FRONT...CURRENTLY BISECTING THE AREA...INTO A NORTHWARD MOVING WARM
FRONT. LOW LEVEL WINDS BECOMING WESTERLY PRIOR TO THE FRONTAL
PASSAGE...THEREFORE...RAIN SHOWERS CONFIDED TO MOUNTAIN AREAS.
STRONG SOUTHWEST WINDS (15 TO 25 KTS) TO BEGIN ALONG RIDGES BY
SUNRISE THEN MIX TO THE GROUND FOR LOWER ELEVATIONS AROUND 15Z
THURSDAY. MVFR CONDITIONS ACROSS THE MOUNTAINS AND VFR EAST OF THE
BLUE RIDGE. ONLY SITE WITH LIFR BEING REPORTED IS AT LWB. CONDITIONS
AT LWB SHOULD IMPROVE TO MVFR BY SUNRISE.

TONIGHT...COLDER AIR DUE IN DURING THE EVENING TO CONVERT
RAIN SHOWERS TO SNOW SHOWER. SNOW SHOWERS WILL BE CONFIDED TO THE
WESTERN SLOPES OF SE WV WITH FLURRIES POSSIBLY REACHING THE BLUE
RIDGE. STRONG PRESSURE RISES AND 50+ KT NORTHWEST LOW LEVEL JET TO
BRING STRONG...POSSIBLE WARNING/ADVISORY...WINDS (20-40KTS) TO THE
FOOTHILLS AND MOUNTAINS OF NW NC AND SW VA OVERNIGHT THURSDAY. MVFR
CONDITIONS ACROSS SE WV AND VFR ELSEWHERE.

FIRE WEATHER...

OVERNIGHT...SOUTHWEST WINDS HAVE BEEN INCREASING ALONG RIDGE TOPS.
THESE WINDS WILL INCREASE DURING THE DAY AND EVENTUALLY MAKE THEIR
WAY TO THE LOWER ELEVATIONS. DESPITE HAVING A STATIONARY BOUNDARY
ACROSS THE AREA THE LAST COUPLE OF DAYS...VERY LITTLE IF ANY PRECIP
FELL ACROSS NORTH CAROLINA SECTIONS OF BLACKSBURG COUNTY WARNING
AREA. EVEN THOUGH RELATIVE HUMIDITIES HAVE RECOVER SOME
OVERNIGHT...SURFACE FUEL MOISTURES REMAIN DRY AND STRONG WINDS ARE
EXPECTED TODAY.

A COLD FRONT MAY BRING SOME MOISTURE RELIEF TO THE NW NC MOUNTAINS
BY THIS AFTERNOON...LITTLE RAIN SHOWERS ACTIVITY IS EXPECTED EAST OF
THE BLUE RIDGE. WILL EXERCISE CAUTION WITH FIRE DANGER HIGH AND
UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WATCH FOR VAZ015>017-032 FROM 4 PM THURSDAY TO 6 AM
     FRIDAY.
NC...HIGH WIND WATCH FOR NCZ001>003-018-019 FROM 4 PM THURSDAY TO 6
     AM FRIDAY.
  ...RED FLAG WARNING FOR NCZ001>006-018>020 UNTIL 9 PM THURSDAY.
WV...NONE.
&&

AMS
Hazardous weather outlook, Mar 2, 5:44 AM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 AM EST THU MAR 2 2006

VAZ007-009>014-018>020-022>024-033>035-043>047-058-059-WVZ042>045-
031045-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
544 AM EST THU MAR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHWEST WINDS ARE EXPECTED TONIGHT. WINDS GUSTS WILL BE
FROM 30 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ015>017-032-031045-
GRAYSON-CARROLL-FLOYD-PATRICK-
544 AM EST THU MAR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR TONIGHT. WINDS WILL BE GUSTING
OUT OF THE NORTHWEST AT 40 TO 60 MPH. EXPECT THE STRONGEST WINDS
ALONG THE BLUE RIDGE AND OTHER ELEVATIONS ABOVE 2500 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT OR FRIDAY FOR WIND SPEEDS OR
WIND DAMAGE REPORTS.

NCZ004>006-020-031045-
STOKES-ROCKINGHAM-CASWELL-YADKIN-
544 AM EST THU MAR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY. EXPECT GUSTY WEST TO
SOUTHWEST WINDS TODAY...THAT WILL SHIFT AND INCREASE IN SPEED
BEHIND A FRONTAL PASSAGE THIS AFTERNOON. TEMPERATURES WILL WARM
INTO THE MID 70S WITH AFTERNOON HUMIDITIES IN THE UPPER 20S TO
MID 30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT OR FRIDAY FOR WIND SPEEDS OR
WIND DAMAGE REPORTS.

NCZ001>003-018-019-031045-
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-
544 AM EST THU MAR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY. EXPECT GUSTY WEST TO
SOUTHWEST WINDS TODAY...THAT WILL SHIFT AND INCREASE IN SPEED
BEHIND A FRONTAL PASSAGE THIS AFTERNOON. TEMPERATURES WILL WARM
INTO THE LOWER 60S IN THE MOUNTAINS AND INTO THE MID 70S IN THE
FOOTHILLS. AFTERNOON HUMIDITIES ARE FORECAST TO BE IN THE UPPER
20S IN THE FOOTHILLS.

A HIGH WIND WATCH IS IN EFFECT FOR TONIGHT. WINDS WILL BE GUSTING
OUT OF THE NORTHWEST AT 40 TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT OR FRIDAY FOR WIND SPEEDS OR
WIND DAMAGE REPORTS.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:03 AM ESTHigh Wind WatchRNKCarroll, Floyd, Grayson, Patrick, City of Galax5 hr
Mar 2, 11:12 AM ESTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 18 more17 hr

Nearby

High Wind Warnings in Virginia, 2006High Wind Warnings in North Carolina, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.